Tbilisi Mathematical Journal
- Tbilisi Math. J.
- Volume 10, Issue 4 (2017), 175-199.
On Marshall-Olkin Burr X family of distribution
Generalizing distributions is important for applied statisticians and recent literature has suggested several ways of extending well-known distributions. We propose a new class of distributions called the Marshall-Olkin Burr X family, which yields exible shapes for its density such as symmetrical, left-skewed, right-skewed and reversed-J shaped, and can have increasing, decreasing,constant, bathtub and upside-down bathtub hazard rates shaped. Some of its structural properties including quantile and generating functions, ordinary and incomplete moments, and mean deviations are obtained. One special model of this family, the Marshall-Olkin-Burr-Lomax distribution, is investigated in details. We also derive the density of the order statistics. The model parameters are estimated by the maximum likelihood method. For illustrative purposes, three applications to real life data are presented.
Tbilisi Math. J., Volume 10, Issue 4 (2017), 175-199.
Received: 19 March 2017
Accepted: 10 May 2017
First available in Project Euclid: 21 April 2018
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Jamal, Farrukh; Tahir, M. H.; Alizadeh, Morad; Nasir, M. A. On Marshall-Olkin Burr X family of distribution. Tbilisi Math. J. 10 (2017), no. 4, 175--199. doi:10.1515/tmj-2017-0055. https://projecteuclid.org/euclid.tbilisi/1524276067